MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT30009UX
Medical Device Problem Codes Device Damaged by Another Device (2915); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 04/05/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During the procedure an attempt was made to use one resolute integrity rx coronary drug eluting stent to treat a severely calcified and mildly tortuous lesion located in the mid left anterior descending (lad) artery, exhibiting 95% stenosis.There were no abnormalities in relation to anatomy.There was no damage noted to packaging.There were no issues noted when removing the device from the hoop/tray.The device was inspected with no issues.Negative prep was performed with no issues.A right radial approach was used.The lesion was pre-dilated.The device passed through a previously-deployed stent.Resistance was encountered when advancing the device.It was reported that during the delivery of the stent to the mid lad, the delivery catheter broke just distal to the luer/hub.The stent was not deployed, and the device was removed from the patient without issue.An attempt was made to use another resolute integrity rx coronary drug eluting stent to treat the same lesion.No damage was noted to packaging.No issues were noted when removing the device from the hoop.The device was inspected with no issues noted.Negative prep was performed with no issues noted.The lesion pre-dilated.The device passed through a previously-deployed stent.A great deal of resistance was encountered when advancing the device due to calcifications.Excessive force was used during delivery.Multiple unsuccessful attempts were made to advance the device through the lesion.When the stent was being removed to further pre-dilate the lesion, it was reported the stent became dislodged from the catheter as it was being retracted through a 3.0x15mm resolute integrity stent that had been successfully deployed in the proximal lad during the same procedure.Under cinefluoroscopy the stent was located and was subsequently deployed in the proximal lad using two euphora balloons and an nc euphora balloon.With no issues.Another resolute integrity stent was then successfully implanted in the mid lad.Patient status post-procedure is alive with no injury.
 
Additional Manufacturer Narrative
Additional information: no difficulties were noted when removing the protective sheath.The pressure syringe was in the neutral position as the stent was attempting to cross a prior placed stent.Upon attempting to remove the second stent the belief is that the struts from the prior stent snagged the stent being delivered, thus removing it from its delivery balloon.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7493627
Report Number9612164-2018-01006
Device Sequence Number16191459
Product Code NIQ
UDI-Device Identifier00643169037489
UDI-Public00643169037489
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/21/2019
Device Catalogue NumberRSINT30009UX
Device Lot Number0008459448
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer05/09/2018
09/13/2018
Initial Report FDA Received Date05/08/2018
Supplement Report FDA Received Date06/06/2018
09/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age84 YR